Alert archive / Oregon / Flash Flood Warnings in 2015
Flash Flood Warning 8, NWS Pendleton, OR
NWS Pendleton, OR issued this flash flood warning at May 22, 2015, 1:44 PM PDT for Umatilla County, Oregon. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 22, 2015, 1:44 PM PDT (20:44 UTC)
- Expired
- May 22, 2015, 4:45 PM PDT
- In force
- 3 hr
- Issued by
- NWS Pendleton, OR
- Area
- Storm-based polygon
- Flood severity
- None
County Umatilla County, OR
The radar
The Pendleton radar (KPDT), 14 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this flash flood warning went out at May 22, 10:35 AM PDT, 3 hours 9 minutes earlier.
Area forecast discussion, May 22, 10:35 AM PDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
1035 AM PDT FRI MAY 22 2015
UPDATED AVIATION DISCUSSION
.UPDATE...ABUNDANT MOISTURE CONTINUES TO RAP AROUND A LOW PRESSURE
SYSTEM OVER CALIFORNIA AND INTO OUR AREA. COMBINING THIS WITH
DAYTIME HEATING WILL CONTINUE TO PRODUCE SHOWERS AND THUNDERSTORMS
THIS AFTERNOON. PWAT REMAINS HIGH AND SOME OF THE STORMS MAY BECOME
STRONG AND PRODUCE HEAVY RAIN ESPECIALLY OVER THE EASTERN HALF OF
THE REGION THAT INCLUDES THE BLUE/WALLOWA MTNS ALONG WITH THE JOHN
DAY HIGHLANDS WHERE A FLASH FLOOD WATCH REMAINS IN EFFECT. IN
ADDITION SOME MODIFICATIONS WERE DONE TO AFTN TEMPS AND THE PRESENT
SHORT TERM FORECAST APPEARS ON TRACK FOR NOW.
&&
.AVIATION...18Z TAFS. IT WILL PREDOMINANTLY REMAIN VFR FOR THE NEXT
24 HOURS...BUT CIGS WILL BE 3500-8000 FEET AGL AND THERE MAY BE
PERIODS OF MVFR WITH SHOWERS AND THUNDERSTORMS. WEB CAMS NEAR KRDM
AND KBDN ARE SHOWING LOW LYING SCUD CLOUDS WITH BASES AROUND 1500
FEET. TOWERING CUMULUS AND/OR CB CLOUDS WILL LIKELY DEVELOP AS THE
DAY PROGRESSES...AND THERE MAY BE IN CLOUD LIGHTNING OR CTG
LIGHTNING. WINDS WILL HAVE A WESTERLY COMPONENT THIS AFTERNOON AT 5-
15 KT...EXCEPT 15 TO 25 KT AT KDLS. WISTER
&&
.PREV DISCUSSION... /ISSUED 300 AM PDT FRI MAY 22 2015/
SHORT TERM...TODAY THROUGH SATURDAY NIGHT...A BROAD UPPER LEVEL
TROUGH WILL REMAIN OVER THE REGION THROUGH MUCH OF THIS PERIOD. THE
AIR MASS ACROSS THE REGION WILL REMAIN MOIST AND UNSTABLE TODAY.
INCREASING WEST FLOW FROM THE GORGE SOUTH INTO CENTRAL OREGON WILL
INCREASINGLY LIMIT SHOWER AND THUNDERSTORM CHANCES IN THESE AREAS
LATE THIS AFTERNOON INTO THE EVENING. ELSEWHERE SCATTERED TO
WIDESPREAD SHOWERS WITH ISOLATED TO SCATTERED THUNDERSTORMS WILL BE
POSSIBLE, ESPECIALLY IN THE AFTERNOON AND EVENING. STORM MOTION WILL
BE RELATIVELY SLOW AND DECENT RAINFALL WILL BE POSSIBLE, ESPECIALLY
FROM THUNDERSTORMS. AS THE MAIN SHOWER AND STORM FOCUS LOOKS TO BE
OVER THE EASTERN MOUNTAIN ZONES WILL CONTINUE THE FLASH FLOOD WATCH
COVERING THE OCHOCO-JOHN DAY HIGHLANDS NORTH TO THE BLUE MOUNTAINS
AND NORTHEAST TO WALLOWA COUNTY. A WEAK LOW LOOKS TO SLIDE SOUTH-
SOUTHEAST ACROSS THE REGION TONIGHT. AS A RESULT A DEFORMATION
PRECIP BAND MAY DEVELOP NORTH AND EAST OF THE LOW. AS SUCH WILL KEEP
40-60 PERCENT POPS GOING FROM SOUTH CENTRAL WASHINGTON INTO
NORTHEAST AND EAST CENTRAL OREGON TONIGHT. WESTERLY LOW LEVEL FLOW
WILL CONTINUE TO INCREASE SATURDAY. THUS THE AIR MASS OVER THE
REGION WILL BECOME A BIT DRIER, LIMITING THE AREAS TO BE AFFECTED BY
SHOWERS AND THUNDERSTORMS SATURDAY AFTERNOON AND EVENING. AT THIS
TIME EXPECT SHOWERS/STORMS TO BE MAINLY OVER SOUTH CENTRAL
WASHINGTON AND THE EASTERN MOUNTAIN ZONES. 90
LONG TERM...SUNDAY THROUGH FRIDAY...AN OVERALL DRYING TREND WILL
OCCUR ON SUNDAY WITH NWLY FLOW REGIME BECOMING AT LEAST BRIEFLY
ESTABLISHED OVER THE AREA. THERE WILL STILL BE A SLIGHT CHANCE FOR
AFTERNOON THUNDERSTORMS OVER THE FAR EAST AND ALONG THE WASHINGTON
CASCADE EAST SLOPES. ON MONDAY AN UPPER LOW WILL DROP SWD FROM
BRITISH COLUMBIA INTO WASHINGTON AND BRING A SLIGHT CHANCE FOR
AFTERNOON THUNDERSTORMS EASTERN MOUNTAINS AND WASHINGTON CASCADES.
FROM TUESDAY ONWARD THE MEDIUM RANGE MODELS DIVERGE ON THE HANDLING
OF THE UPPER LOW. THE GFS MEANDERS THE LOW OVER THE FORECAST AREA
KEEPING A CHANCE FOR SHOWERS AND A SLIGHT CHANCE FOR THUNDERSTORMS
EACH DAY THROUGH FRIDAY...WHEREAS THE ECMWF MOVES THE LOW OUT AND
REPLACES IT WITH DRY NW FLOW. FOR NOW HAVE TRENDED THIS FORECAST
UPDATE TOWARD THE GFS WHICH IS IN LINE WITH THE PREVIOUS FORECAST TO
MAINTAIN CONTINUITY. TEMPERATURES WILL BE WARM THROUGH THE PERIOD
WITH HIGHS UPPER 70S TO MID 80S LOWER ELEVATIONS WITH 60S TO LOWER
70S MOUNTAINS.
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 74 54 73 51 / 50 40 40 20
ALW 76 56 75 55 / 50 50 30 20
PSC 83 58 80 54 / 40 40 30 10
YKM 78 59 79 55 / 60 40 40 20
HRI 80 57 78 53 / 50 40 30 10
ELN 79 56 78 54 / 60 40 40 20
RDM 68 44 68 39 / 40 20 20 10
LGD 69 54 68 50 / 80 60 40 30
GCD 68 49 69 45 / 80 60 30 20
DLS 76 57 70 54 / 20 20 20 10
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...FLASH FLOOD WATCH THROUGH THIS EVENING FOR ORZ049-050-502-503-
505-506.
WA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR WAZ030.
&&
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
97/85In the hours before
Special weather statement, May 22, 12:42 PM PDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
1242 PM PDT FRI MAY 22 2015
ORZ503-507-222015-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON OR-
SOUTHERN BLUE MOUNTAINS OF OREGON OR-
1242 PM PDT FRI MAY 22 2015
...SPECIAL WEATHER STATEMENT...
AT 1240 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTHWEST OF PILOT ROCK...OR 20 MILES SOUTH OF PENDLETON. THIS
STORM WAS NEARLY STATIONARY.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PILOT ROCK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4533 11879 4529 11905 4547 11916 4548 11915
4553 11878
TIME...MOT...LOC 1940Z 168DEG 3KT 4539 11894
DGWSpecial weather statement, May 22, 1:15 PM PDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
115 PM PDT FRI MAY 22 2015
ORZ503-507-222100-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON OR-
SOUTHERN BLUE MOUNTAINS OF OREGON OR-
115 PM PDT FRI MAY 22 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL UMATILLA COUNTY UNTIL 200
PM PDT...
AT 115 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
PILOT ROCK...OR 15 MILES SOUTH OF PENDLETON...MOVING NORTHEAST AT 15
MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PILOT ROCK AND WESTERN UMATILLA RESERVATION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4549 11859 4545 11859 4529 11893 4542 11909
4558 11882 4555 11865 4551 11865 4551 11862
4552 11860 4550 11857
TIME...MOT...LOC 2015Z 230DEG 13KT 4545 11882
BIEDASpecial weather statement, May 22, 1:39 PM PDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
139 PM PDT FRI MAY 22 2015
ORZ049-222115-
GRANDE RONDE VALLEY OR-
139 PM PDT FRI MAY 22 2015
...SPECIAL WEATHER STATEMENT...
AT 138 PM PDT...TRAINED WEATHER SPOTTERS REPORTED A STRONG
THUNDERSTORM NEAR LA GRANDE...AND IS NEARLY STATIONARY.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LA GRANDE AND ISLAND CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4523 11794 4523 11802 4528 11805 4531 11811
4535 11813 4537 11808 4539 11808 4541 11805
4538 11791 4526 11789
TIME...MOT...LOC 2038Z 355DEG 18KT 4528 11806
BIEDAThe office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 5:30 PM PDT | Flash Flood Warning | PDT | Umatilla, Union | 3 hr |
| May 21, 6:03 PM PDT | Special Weather Statement | PDT | Union | 57 min |
| May 22, 12:30 PM PDT | Areal Flood Advisory | PDT | Umatilla, Union, Wallowa | 3 hr |
| May 22, 12:42 PM PDT | Special Weather Statement | PDT | Umatilla | 33 min |
| May 22, 12:50 PM PDT | Areal Flood Advisory | PDT | Umatilla | 3 hr |
| May 22, 1:15 PM PDT | Special Weather Statement | PDT | Umatilla | 45 min |
| May 22, 1:21 PM PDT | Areal Flood Advisory | PDT | Union | 3 hr |
| May 22, 1:34 PM PDT | Areal Flood Advisory | PDT | Umatilla | 3 hr |
| May 22, 1:39 PM PDT | Special Weather Statement | PDT | Union | 36 min |
| May 22, 2:03 PM PDT | Areal Flood Advisory | PDT | Union | 3 hr |
| May 22, 2:21 PM PDT | Special Weather Statement | PDT | Grant | 39 min |
| May 22, 2:57 PM PDT | Areal Flood Advisory | PDT | Grant, Umatilla, Union | 3 hr |
| May 22, 4:50 PM PDT | Areal Flood Advisory | PDT | Crook, Deschutes | 3 hr |
| May 21, 5:02 PM PDT | Flash Flood Warning | PDT | Klickitat | 3 hr |
| May 21, 5:10 PM PDT | Flash Flood Warning | PDT | Kittitas | 3 hr |
| May 21, 6:18 PM PDT | Flash Flood Warning | PDT | Yakima | 3 hr |
| May 21, 7:32 PM PDT | Special Weather Statement | PDT | Yakima | 43 min |
| May 21, 7:53 PM PDT | Severe Thunderstorm Warning | PDT | Yakima | 37 min |
| May 21, 8:02 PM PDT | Flash Flood Warning | PDT | Yakima | 3 hr |
| May 22, 1:53 PM PDT | Areal Flood Advisory | PDT | Kittitas | 3 hr |
| May 22, 3:29 PM PDT | Special Weather Statement | PDT | Walla Walla | 46 min |
Nearby
Flash Flood Warnings in Oregon, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.